You are here:

Hair Loss/telogen effluvium


Hi i have a few questions related to hair problems
ive read that low protein diets can cause telogen effluvium which is what i think i have i notice hair is thinner on the back of my head and the sides basically all over the scalp, so i know for the past year almost that my diet has been pretty poor espically low on protein intake, and recently i figured it was due to low protein intake so i started eating more protein and getting the recommended ammount and noticed more hair sheddding or thinning on all parts of my head back front and sides, and just recently some burning/tingling sensation thats never happend before getting enough protein, its only started after getting the recommended ammountof protein along with more hair thinning, ive also read somewhere on the internet that someone correcting a low protein diet may experience more hair loss, just wondering if all this is the cause and how long until my hair thickens up back to normal its really bothering me. THANKS!

Hello Richard,

The very best thing to do is to see your doctor and have your Thyroid and hormonal levels checked as well as  your vitamin/mineral levels.  Best NOT to guess.  simple tests and once you stabilize things , your shedding should normalize.

Best of Luck.

Hair Loss

All Answers

Answers by Expert:

Ask Experts


John Nikolaou


Questions Pertaining to Hair Loss; Hair Growth Rates; Unwanted Hair and most Hair related issues, for both men and women. Issues that pertain to causes, possible solutions, etc.


Over 20 years in the Study, Manufacture and Marketing of Non Drug/non medicinal or procedural Solutions to Hair Related issues.

President of Nisim International. Over 2 decades of working with many Top Tier Researchers and Scientists in developing some of the World's most effective and Safe Products for Hair.

Past/Present Clients
Well known Hair Care Brands sold in over 40 Countries World Wide, both Professionally and at Retail.

©2016 All rights reserved.